Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 193, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 24, 2014, 11:31 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 11:31 PM EDT (03:31 UTC)
- Expired
- Jun 25, 2014, 7:40 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River near Ridgeville (RGVI3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
303
WGUS43 KIND 250331
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 PM EDT TUE JUN 24 2014
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in eastern Indiana...
Mississinewa River...
.Lowland flooding developed Tuesday evening. It will fall back below
flood stage overnight.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC035-135-251140-
/O.NEW.KIND.FL.W.0193.140625T0331Z-140625T1140Z/
/RGVI3.1.ER.140625T0114Z.140625T0230Z.140625T0540Z.NO/
1131 PM EDT TUE JUN 24 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Mississinewa River near Ridgeville.
* until Wednesday morning.
* At 10:30 PM Tuesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
after midnight tomorrow.
* At 11.5 feet...Water on the shoulder and edge of State Road 1 south
of the junction with State Road 28 in western Randolph county. The
top of the crest stage recorder pipe near the higher staff gage.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 24, 10:26 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 24, 10:26 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1026 PM EDT TUE JUN 24 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 353 PM EDT TUE JUN 24 2014 AFTER STORMS COME TO AN END TONIGHT AFTER COLD FRONTAL PASSAGE...STORM CHANCES WILL LESSEN TO ONLY SLIGHT CHANCES UNTIL THURSDAY AFTERNOON. AFTER THAT AGAIN WILL SEE CHANCES FOR THUNDERSTORMS OFF AND ON THROUGH THE PERIOD IN PROGRESSIVE PATTERN. NEAR AVERAGE TEMPERATURES WILL CLIMB TO ABOVE AVERAGE LATE IN THE PERIOD. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 927 PM EDT TUE JUN 24 2014 A COLD FRONT WILL EXIT THE AREA LATER TONIGHT AND TAKE THE THUNDERSTORM CHANCES WITH IT. FOR NOW MOST OF THE ACTIVITY HAS ABATED WITH SUNSET...HOWEVER A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH MIDNIGHT. WITH AMPLE LOW LEVEL AND GROUND MOISTURE...AND LIGHT WINDS IN IT/S WAKE COULD SEE PATCHY FOG DEVELOP AS RAIN ENDS...AND SOUNDINGS/TIME HEIGHTS INDICATE NORTHWESTERN COUNTIES COULD SEE AREAS OF FOG. FOR NOW HAVE INCLUDED PATCHY FOG IN GRIDS ACROSS ALL OF CWA. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 353 PM EDT TUE JUN 24 2014 SHOULD START OUT THE DAY DRY ON WEDNESDAY BUT REMNANTS OF THE FRONT STALLED NEAR THE OHIO RIVER COULD ALLOW FOR A SLIGHT CHANCE OF STORMS TO DEVELOP IN THE AFTERNOON AS INSTABILITY INCREASES. WEDNESDAY NIGHT NAM NOW DEVELOPS A LITTLE UPPER JETLET OVER THE AREA AND THEN DEVELOPS PRECIP WITH IT ACROSS THE SOUTHERN PARTS OF THE AREA. GFS IS NOT AS AGGRESSIVE WITH THIS FEATURE BUT DOES SHOW A SIMILAR BUT WEAKER FEATURE IN THE JET BUT REMAINS DRY. BROUGHT A SLIGHT CHANCE BACK INTO THE SOUTHERN COUNTIES. ON THURSDAY A FRONT STARTS FORMING UP AND MOVES INTO THE SOUTHWESTERN COUNTIES AND MAY STAY THERE INTO THURSDAY NIGHT. A BIT OF UPPER SUPPORT BUT NOT GREAT AND STILL HIGH PRESSURE TO THE NORTHEAST SO KEPT THE HIGHEST POPS CONFINED TO THE SOUTHWEST. BY FRIDAY THIS FRONT MOVES OVER THE AREA AND THUS WENT WITH CHANCES FOR THUNDERSTORMS EVERYWHERE. FOR TEMPERATURES GENERALLY USED A CONSENSUS WITH NEAR AVERAGE HIGHS AND LOWS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 353 PM EDT TUE JUN 24 2014 OFF AND ON CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE LONG TERM. DID NOT DEVIATE FROM ALLBLEND WITH SEVERE WEATHER ONGOING CURRENTLY. TEMPERATURES WILL INCREASE DURING THE LONG TERM AS AN UPPER RIDGE BUILDS OVER THE EASTERN U.S. && .AVIATION /DISCUSSION FOR THE 250300Z KIND TAF UPDATE/... ISSUED AT 1026 PM EDT TUE JUN 24 2014 SHORT TERM MODEL DATA SUGGEST SOME WEAK LIFT WILL CONTINUE INTO THE EARLY MORNING HOURS UNDER THE UPPER TROUGH...SO A SMALL THREAT FOR SOME SHOWER ACTIVITY REMAINS...BUT NOT ENOUGH TO CONTINUE TO CARRY IN THE FORECAST. SHOULD START TO SEE SOME MVFR VISIBILITY RESTRICTIONS IN LIGHT FOG DEVELOP SOON GIVEN THE NARROW TEMPERATURE/DEWPOINT SPREADS AND LIGHT GRADIENT...BUT THINK THE IFR CONDITIONS ARE STILL A FEW HOURS AWAY. PREVIOUS DISCUSSION FOLLOWS. RADAR INDICATES THE MAJORITY OF THE SHOWER/THUNDERSTORM ACTIVITY HAS PASSED OFF TO THE EAST OF THE TAF SITES. SCATTERED SHOWERS CONTINUE OVER EASTERN ILLINOIS AND FAR WESTERN INDIANA ASSOCIATED WITH THE UPPER TROUGH. SHORT TERM MODELS SUGGEST THIS FEATURE WILL PASS OFF TO THE EAST OF THE TAF SITES AROUND 250400Z...SO THERE IS SOME THREAT FOR SHOWERS IN THE VICINITY OF THE TAF SITES UNTIL THEN. MOST OF THIS ACTIVITY LOOKS DIURNAL IN NATURE AND CONSIDERING THE AIR MASS LOCALLY HAS STABILIZED DUE TO THE EARLIER CONVECTION...THE THREAT FOR ADDITIONAL LIGHTNING ACTIVITY THIS EVENING LOOKS PRETTY LOW. OTHERWISE...SYNOPTIC PATTERN FAVORS IFR CEILINGS/VISIBILITY RESTRICTIONS IN FOG LATER TONIGHT GIVEN THE LIGHT GRADIENT AND HUMID AIR MASS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...SMF/CP SHORT TERM...CP LONG TERM....CP AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 24, 9:24 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 924 PM EDT TUE JUN 24 2014 INZ021-028>031-035>049-051>057-060>065-067>072-260130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 924 PM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. HAZARDS: LIGHTNING...HEAVY RAIN...STRONG WINDS. TIMING: THROUGH 2 AM. DISCUSSION: ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS CENTRAL INDIANA LATE THIS EVENING AS A WEAK COLD FRONT DROPS SLOWLY SOUTHEAST TO NEAR THE OHIO RIVER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE MOST OF THE TIME THROUGH EARLY NEXT WEEK. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON AND NIGHT. IT IS TOO DIFFICULT TO TELL IF SEVERE STORMS WILL BE POSSIBLE BEYOND THAT. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN AND GUSTY WINDS ARE THREATS WITH ANY THUNDERSTORM. DISCUSSION: A WARM FRONT...UPPER LEVEL WAVES AND A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL RESULT IN THUNDERSTORM CHANCES MOST OF THE TIME THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 24, 7:10 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND DMG 3 NE PLAINFIELD 39.73N 86.35W
06/24/2014 HENDRICKS IN NWS EMPLOYEE
200 PLUS CARS WERE DAMAGED AT AUTO AUCTION AT ADESA AT
2950 EAST MAIN STREET
&&
BHHLocal storm report, Jun 24, 7:34 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND DMG 2 SE CLERMONT 39.80N 86.29W
06/24/2014 MARION IN TRAINED SPOTTER
UTILITY POLES WERE SNAPPED OR LEANING. THE SNAPPED ONE
WAS BROKEN 3 TO 4 FEET ABOVE GROUND LEVEL. TREES WERE
SNAPPED OR UPROOTED. ROOFING DAMAGE. LAWN FURNITURE WAS
STREWN ABOUT. TIME IS ESTIMATED.
&&
BHHLocal storm report, Jun 24, 7:38 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND DMG 1 NW INDIANAPOLIS INT'L 39.73N 86.31W
06/24/2014 MARION IN TRAINED SPOTTER
TREE LIMBS DOWN ALL ALONG BRIDGEPORT ROAD. TIME
ESTIMATED.
&&
BHHLocal storm report, Jun 24, 7:55 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TORNADO 6 NE PLAINFIELD 39.76N 86.31W
06/24/2014 MARION IN NWS STORM SURVEY
CAMPER APPARENTLY WAS TOSSED ONTO ROOF OF HOME
DESTROYING THE CAMPER AND APPROXIMATELY HALF OF THE ROOF
FACING THE STREET. TORNADO DAMAGE RATING EF-1. ESTIMATED
TIME.
&&
BHHLocal storm report, Jun 24, 8:17 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TORNADO 4 NE PLAINFIELD 39.74N 86.33W
06/24/2014 HENDRICKS IN NWS STORM SURVEY
CAMPER APPARENTLY WAS TOSSED ONTO ROOF OF HOME
DESTROYING THE CAMPER AND APPROXIMATELY HALF OF THE ROOF
FACING THE STREET. TORNADO DAMAGE RATING EF-1. ESTIMATED
TIME.
&&
CORRECTED COUNTY/STATE...LOCATION
BHHLocal storm report, Jun 24, 9:04 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TORNADO 4 NE PLAINFIELD 39.74N 86.33W
06/24/2014 HENDRICKS IN NWS STORM SURVEY
CAMPER TOSSED ONTO ROOF OF HOME DESTROYING THE CAMPER
AND APPROXIMATELY HALF OF THE ROOF FACING THE STREET.
TORNADO DAMAGE RATING EF-1 WITH ESTIMATED WINDS OF 100
MPH.
&&
CORRECTED EVENT TIME...REMARKS
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:27 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 5 hr |
| Jun 24, 11:14 PM EDT | Areal Flood Warning | IND | Delaware, Randolph | 9 hr |
| Jun 25, 8:07 AM EDT | Areal Flood Advisory | IND | Randolph | 6 hr |
| Jun 25, 8:22 AM EDT | River Flood Warning | IND | Delaware, Randolph | 12 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.